Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 256, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 4:43 PM EDT for Dubois County, Indiana. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 4:43 PM EDT (20:43 UTC)
- Expired
- May 23, 2011, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:00 PM EDT | TSTM WND DMG | Jasper, IN | TREES DOWN IN JASPER ALONG WITH 60 MILE AN HOUR WINDS |
| May 23, 5:00 PM EDT | HAIL 1.75 | Huntingburg, IN | |
| May 23, 5:07 PM EDT | HAIL 1 | Ferdinand, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS53 KLMK 232043
SVRLMK
INC037-232115-
/O.NEW.KLMK.SV.W.0256.110523T2043Z-110523T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 515 PM EDT
* AT 436 PM EDT/336 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS AROUND 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES WEST OF
PORTERSVILLE TO 24 MILES WEST OF HOLLAND...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
JASPER...
PORTERSVILLE AND MILLERSPORT...
HUNTINGBURG AND HOLLAND...
HUNTINGBURG AIRPORT AND THALES...
CELESTINE AND FERDINAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
3850 8689 3853 8685 3853 8670 3820 8682
3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2043Z 269DEG 40KT 3854 8717 3818 8736
WIND...HAIL 70MPH 1.00IN
$$
TWF2 follow-up statements
321
WWUS53 KLMK 232108
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT MON MAY 23 2011
INC037-232115-
/O.CON.KLMK.SV.W.0256.000000T0000Z-110523T2115Z/
DUBOIS IN-
508 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR DUBOIS COUNTY...
AT 502 PM EDT/402 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAYSVILLE
TO HOLLAND...MOVING EAST AT 45 MPH. 60 MPH WINDS...WITH NUMEROUS
TREES DOWN HAVE BEEN REPORTED IN JASPER. GOLF BALL SIZE HAIL HAS
BEEN REPORTED IN HUNTINGBURG.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
JASPER...
SAINT ANTHONY AND CELESTINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
3850 8689 3853 8685 3853 8670 3820 8682
3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2106Z 269DEG 40KT 3854 8684 3818 8704
WIND...HAIL 70MPH 1.75IN
$$
MP835
WWUS53 KLMK 232119
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT MON MAY 23 2011
INC037-232126-
/O.EXP.KLMK.SV.W.0256.000000T0000Z-110523T2115Z/
DUBOIS IN-
519 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AND CENTRAL DUBOIS
COUNTY HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST. STRONG
WINDS...UP TO 50 MPH...WILL REMAIN POSSIBLE OVER THE NEXT 45
MINUTES. NUMEROUS TREES HAVE BEEN REPORTED DOWN...PARTICULARLY IN
THE JASPER AREA.
REPORT DAMAGE TO LOCAL LAW ENFORCEMENT AND HAVE THEM
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
3850 8689 3853 8685 3853 8670 3820 8682
3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2108Z 269DEG 40KT 3854 8681 3818 8701
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:16 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 23, 3:16 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 316 PM EDT MON MAY 23 2011 .SHORT TERM (TONIGHT AND TUESDAY)... THE IMMEDIATE CONCERN THIS AFTERNOON IS THE COMPLEX OF STORMS OVER CENTRAL ILLINOIS AND SOUTHEAST MISSOURI. THESE STORMS WILL CONTINUE TO TRACK EAST INTO INDIANA AND KENTUCKY. WITH THE DAYTIME HEATING AND CONTINUED GUSTY SOUTHWESTERLY WINDS THE ATMOSPHERE OVER THE FORECAST AREA CONTINUES TO DESTABILIZE. THIS WILL SUSTAIN EXISTING STORMS AND POSSIBLY ALLOW THEM TO STRENGTHEN AS THEY TRACK EAST. A SEVERE THUNDERSTORM WATCH MAY NEED TO BE ISSUED OVER THE NEXT SEVERAL HOURS. THE MAIN THREATS WITH THESE STORMS WOULD BE DAMAGING WINDS AND SMALL TO MARGINALLY SEVERE HAIL. THE COMPLEX OF STORMS SHOULD MOVE THROUGH THE AREA BY 03Z OR SO. WE WILL SEE ANOTHER BREAK IN THE STORMS UNTIL THE EARLY MORNING HOURS WHEN A SHORTWAVE APPROACHES THE AREA. THIS SHORTWAVE WILL MOVE ACROSS THE OHIO VALLEY THROUGH THE DAY TOMORROW. ADDITIONALLY A FRONT WILL SLOWLY DROP DOWN FROM THE NORTH...ENDING UP ACROSS SOUTHERN INDIANA BY TOMORROW EVENING. BOTH OF THESE FEATURES WILL HELP TO ENHANCE CONVECTION...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THERE WILL BE A CONTINUED POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TOMORROW MORNING/AFTERNOON WITH DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL WITH LOWS IN THE MID TO UPPER 60S TONIGHT AND HIGHS TOMORROW IN THE MID 80S AGAIN. .LONG TERM (TUESDAY NIGHT - MONDAY)... TUESDAY NIGHT-FRIDAY NIGHT... POP CHANCES WILL INCREASE THROUGHOUT THIS PERIOD AS TROUGHING OVER THE ROCKIES GENERATES A LOW PRESSURE SYSTEM THAT WILL AFFECT OUR AREA THROUGH AT LEAST THURSDAY NIGHT. THIS SFC LOW WILL GENERATE OVER KANSAS TUESDAY NIGHT...AND ITS WARM FRONT WILL EXTEND EASTWARD PERHAPS AS FAR EAST AS OUR CWA. WITH SLIGHT RIDGING OVER THE GULF STATES...THINK THE WARM FRONT SHOULD STAY OVER OUR NWRN/NRN CWA. HOWEVER SINCE IT WILL BE LIFTING NORTHWARD ACROSS THE CWA...WILL HAVE LOW CHC POPS OVER THE SOUTH WITH HIGH CHC POPS OVER THE NRN/NWRN CWA TUES NIGHT INTO WEDNESDAY. A FEW OF THESE ELEVATED STORMS COULD PRODUCE LARGE HAIL AND CERTAINLY HEAVY RAINFALL/DANGEROUS LIGHTNING. BY WEDNESDAY...OUR CWA WILL BE WARM SECTORED AS THE LOW PRESSURE/S COLD FRONT SLOWLY MOVES TOWARDS THE REGION. SCATTERED CONVECTION WILL BE POSSIBLE IN THE WARM SECTOR WEDNESDAY WITH INCREASING POPS INTO WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT APPROACHES. HAVE LIKELY POPS IN THE GRIDS FROM WED NIGHT OVER THE WEST...THURSDAY EVERYWHERE AND THRS NIGHT OVER THE EAST AS THE FRONT TRACKS FROM WEST TO EAST ACROSS THE CWA. ALTHOUGH THIS LOW WILL BECOME VERTICALLY STACKED AND FILL IN...THERE IS STILL UPPER LEVEL SUPPORT AND DEEPER WIND SHEAR THAT SOME STRONG TO SEVERE STORMS COULD OCCUR IF SOME ORGANIZATION OCCURS...AND AT THIS TIME THINKING THE BEST CHANCE WILL BE WEDNESDAY NIGHT WHERE DAMAGING WINDS WOULD BE THE MAIN THREAT WITH ANY SEVERE STORM. HAVE POPS ENDING ON BACK SIDE OF THE UPPER TROUGH ON FRIDAY...JUST BEFORE THE NEXT STORM SYSTEM APPROACHES FRIDAY NIGHT FROM THE WEST. WILL KEEP LOW CHC POPS OVER THE WRN CWA FRIDAY NIGHT BUT THIS COULD HOLD OFF UNTIL SATURDAY. TEMPS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND CONDITIONS WILL BE MUGGY THROUGH WEDNESDAY. WITH AMPLE RAINFALL AND CLOUDS AROUND THURSDAY/FRIDAY...TEMPS WILL BE A BIT COOLER WITH HIGHS IN THE 70S. SATURDAY-MEMORIAL DAY... AFOREMENTIONED SYSTEM WILL QUICKLY APPROACH ON SATURDAY IN A NW FLOW ALOFT. THIS SHUD AGAIN PROVIDE US WITH ANOTHER QUICK PUNCH OF SHOWERS AND STORMS...SOME POSSIBLY STRONG AS THE COLD FRONT PASSES THROUGH SUNDAY MORNING. THEREAFTER...SIGNS OF A STRONG RIDGE OVERHEAD FROM LATE IN THE WEEKEND INTO THE ACTUAL HOLIDAY WOULD BE A NICE WAY TO END THIS ACTIVE PATTERN. KEPT SUNDAY NIGHT - MONDAY NIGHT DRY. TEMPS WILL BE AROUND AVERAGE OR BELOW FOR SUNDAY BUT WILL MODERATE QUICKLY IF THE RIDGE DEVELOPS AS STRONGLY AS THE OPS GFS IS HINTING. WENT BELOW 00Z MEX GUIDANCE CLOSER TO 12Z GUIDANCE FOR HIGHS/LOWS. && .AVIATION (18Z TAF ISSUANCE)... CLEARING THIS MORNING AND EARLY AFTERNOON IS HELPING TO DESTABILIZE THE ATMOSPHERE ONCE AGAIN. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON...MAINLY AFTER 20Z. WILL KEEP ONLY A CB GROUP IN FOR THE TERMINALS RIGHT NOW BUT WILL LIKELY HAVE TO AMEND WHEN THUNDERSTORMS DO BEGIN TO FIRE. THIS COMPLEX OF STORMS WILL MOVE OUT OF THE AREA BEFORE MIDNIGHT WITH ANOTHER BREAK IN PRECIP BEFORE THE NEXT STORM SYSTEM MOVES IN DURING THE EARLY MORNING HOURS. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH THE DAY TOMORROW. GUSTY WINDS THIS AFTERNOON WILL RELAX TONIGHT AFTER THE STORMS MOVE OUT OF THE AREA AND THE SUN GOES DOWN. HOWEVER...THINK WITH SHOWERS AND STORMS MOVING BACK IN DURING THE MORNING HOURS FOG WILL NOT BE MUCH OF A PROBLEM. WINDS WILL REMAIN OUT OF THE SOUTHWEST THROUGH THE TAF PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........EER LONG TERM.........AL AVIATION..........EER
Hazardous weather outlook, May 23, 3:48 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT MON MAY 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-242000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 348 PM EDT MON MAY 23 2011 /248 PM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE IN FROM THE WEST THIS AFTERNOON INTO EARLY EVENING. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THESE STORMS WILL MOVE THROUGH THE AREA BEFORE MIDNIGHT. MORE THUNDERSTORMS WILL DEVELOP LATE TONIGHT WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING POSSIBLE. MORE ORGANIZED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EER/AL
In the hours before
Local storm report, May 23, 12:13 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG 2 NNE MT. EDEN 38.08N 85.14W
05/23/2011 SHELBY KY PUBLIC
TREES AND POWER LINES BLOWN DOWN...AND A BARN WAS BLOWN
DOWN ALONG MT. EDEN ROAD.
&&
EVENT NUMBER LMK1100766
ALLocal storm report, May 23, 1:44 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM TSTM WND DMG 1 NE EVANS LANDING 38.02N 85.99W
05/23/2011 HARRISON IN LAW ENFORCEMENT
TWO TREES DOWN ON RABBIT HASH ROAD.
0433 AM HAIL 2 S OKOLONA 38.11N 85.68W
05/23/2011 M0.75 INCH JEFFERSON KY NWS EMPLOYEE
DIME TO PENNY SIZE HAIL FELL FOR ABOUT A MINUTE AT THE
NWS OFFICE IN LOUISVILLE.
0442 AM TSTM WND DMG 2 ESE LOUISVILLE 38.21N 85.71W
05/23/2011 JEFFERSON KY EMERGENCY MNGR
TREES DOWN ON HOUSES IN SHIVELY...BUECHEL...AND BOWMAN
FIELD AREA.
0444 AM TSTM WND DMG 1 SSE LYNDON 38.25N 85.58W
05/23/2011 JEFFERSON KY LAW ENFORCEMENT
TREES BLOCKING ROAD ON WHITTINGTON PARKWAY NEAR
LEESGATE RD.
0444 AM TSTM WND DMG 6 ESE FERN CREEK 38.13N 85.49W
05/23/2011 JEFFERSON KY LAW ENFORCEMENT
TREES DOWN ON DAWSON HILL RD.
0450 AM TSTM WND DMG PEWEE VALLEY 38.31N 85.49W
05/23/2011 OLDHAM KY NWS EMPLOYEE
TREE BLOCKING THE INTERSECTION OF STATE ROADS 146 AND
362.
0458 AM TSTM WND DMG 1 NNE MT. EDEN 38.07N 85.14W
05/23/2011 SHELBY KY TRAINED SPOTTER
SPOTTER REPORTED THAT FIRE CREWS ARE RESPONDING TO A
BARN DEMOLISHED IN THE 4400 BLOCK OF MT. EDEN ROAD.
0502 AM TSTM WND DMG 2 NW WADDY 38.15N 85.09W
05/23/2011 SHELBY KY TRAINED SPOTTER
SPOTTER REPORTED FIRE RESPONDING TO POWER LINES DOWN
CAUSING ARC FIRES IN TREES ON 400 BLOCK OF MCCORMACK
ROAD.
0505 AM TSTM WND DMG 2 NNE MT. EDEN 38.08N 85.14W
05/23/2011 SHELBY KY PUBLIC
TREES AND POWER LINES BLOWN DOWN...AND A BARN WAS BLOWN
DOWN ALONG MT. EDEN ROAD.
0507 AM TSTM WND DMG 2 WSW BAGDAD 38.26N 85.08W
05/23/2011 SHELBY KY TRAINED SPOTTER
SPOTTER REPORTED FIRE CREWS RESPONDING TO A TREE FIRE
CAUSED BY FALLEN POWER LINES ON CROPPER ROAD NEAR
BAGDAD.
0507 AM TSTM WND DMG 4 ESE BAGDAD 38.24N 84.98W
05/23/2011 FRANKLIN KY EMERGENCY MNGR
TREE DOWN ACROSS MT. ZION ROAD IN WESTERN FRANKLIN
COUNTY.
0513 AM TSTM WND DMG 5 W FRANKFORT 38.19N 84.96W
05/23/2011 FRANKLIN KY EMERGENCY MNGR
TREE DOWN ACROSS BRIDGEPORT-BENSON ROAD.
0515 AM TSTM WND DMG 5 ENE BAGDAD 38.29N 84.96W
05/23/2011 FRANKLIN KY EMERGENCY MNGR
TREE DOWN ACROSS DRY RIDGE ROAD IN FRANKLIN COUNTY.
0517 AM TSTM WND DMG MAUD 37.82N 85.30W
05/23/2011 WASHINGTON KY TRAINED SPOTTER
NUMEROUS TREES DOWN AND ONE DOWN ALONG HIGHWAY 55.
0522 AM TSTM WND DMG 3 S SAND LICK 38.21N 84.72W
05/23/2011 SCOTT KY EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 460 NEAR THE FRANKLIN COUNTY
LINE.
0542 AM TSTM WND DMG SADIEVILLE 38.39N 84.54W
05/23/2011 SCOTT KY EMERGENCY MNGR
TREE DOWN.
0603 AM TSTM WND DMG ALBANY 36.69N 85.14W
05/23/2011 CLINTON KY CO-OP OBSERVER
TREES DOWNED.
&&
EVENT NUMBER LMK1100757 LMK1100750 LMK1100751 LMK1100755 LMK1100756
LMK1100758 LMK1100752 LMK1100753 LMK1100766 LMK1100754 LMK1100762
LMK1100763 LMK1100765 LMK1100764 LMK1100760 LMK1100761 LMK1100759
MRCLocal storm report, May 23, 2:17 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 2 W MT. EDEN 38.05N 85.19W
05/23/2011 SPENCER KY PUBLIC
TREES DOWN ALONG MILL ROAD.
&&
EVENT NUMBER LMK1100767
ALSpecial weather statement, May 23, 4:40 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT MON MAY 23 2011
INZ083-232100-
DUBOIS-
440 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORM WITH VERY STRONG WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL...
AT 430 PM EDT/330 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM 10 MILES WEST OF WINSLOW...AND
MOVING EAST AT 60 MPH...APPROACHING DUBOIS COUNTY.
STRONG WINDS UP TO 70 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND TWO INCHES
PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND
NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
MILLERSPORT AND DUFF...
IRELAND AND HAYSVILLE...
CELESTINE AND DUBOIS...
ELLSWORTH AND CUZCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3852 8700 3850 8695 3850 8689
3853 8685 3853 8670 3825 8669 3824 8679
3821 8680 3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2037Z 267DEG 61KT 3839 8724
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:20 AM EDT | Special Weather Statement | LMK | Jefferson | 10 min |
| May 23, 1:11 AM EDT | Special Weather Statement | LMK | Washington | 19 min |
| May 23, 1:42 AM EDT | Special Weather Statement | LMK | Jefferson | 18 min |
| May 23, 2:05 AM EDT | Special Weather Statement | LMK | Washington | 25 min |
| May 23, 2:22 AM EDT | Special Weather Statement | LMK | Floyd, Harrison | 23 min |
| May 23, 2:33 AM EDT | Special Weather Statement | LMK | Scott | 27 min |
| May 23, 2:58 AM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 47 min |
| May 23, 3:01 AM EDT | Special Weather Statement | LMK | Jefferson | 14 min |
| May 23, 3:48 AM EDT | Special Weather Statement | LMK | Crawford | 12 min |
| May 23, 3:57 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
| May 23, 4:03 AM EDT | Special Weather Statement | LMK | Washington | 27 min |
| May 23, 4:19 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Scott, Washington | 26 min |
| May 23, 4:40 PM EDT | Special Weather Statement | LMK | Dubois | 20 min |
| May 23, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 23 min |
| May 23, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 32 min |
| May 23, 5:44 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 31 min |
| May 23, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 24 min |
| May 23, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 25 min |
| May 23, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Jefferson | 34 min |
| May 23, 6:12 PM EDT | Special Weather Statement | LMK | Dubois | 33 min |
| May 23, 7:21 PM EDT | Special Weather Statement | LMK | Dubois | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.